Flood, Stevens/Pend Oreille/X N Spokane
- When
- March 16, 3:00 PM PST to March 17, 6:00 AM PST
- Where
- Stevens/Pend Oreille/X N Spokane forecast zone
- Reported by
- BROADCAST MEDIA
- Coordinates
- 48.184, -117.511 (the zone’s center; the record gives no point)
Warm temperatures causing snow melt with rain fall of up to 1 inch caused local small stream flooding over extreme northeast Washington. In Stevens County Hunters Creek overflowed it's banks creating minor traffic problems on local roads.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OTX wrote it up.
Warm temperatures causing snow melt with rain fall of up to 1 inch caused local small stream flooding over extreme northeast Washington. In Stevens County Hunters Creek overflowed it's banks creating minor traffic problems on local roads.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before the first event at Mar 16, 2:30 PM PST, 30 minutes earlier.
EASTERN WASHINGTON AND NORTH IDAHO AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPOKANE WASHINGTON 230 PM PST SUN MAR 16 2003 .SYNOPSIS...VERY WEAK WEATHER SYSTEMS FROM THE PACIFIC WILL RESULT IN MAINLY AFTERNOON AND EVENING SHOWERS THROUGH TUESDAY. A STRONGER SYSTEM WILL APPROACH THE AREA BY LATE WEDNESDAY. .DISCUSSION... TONIGHT THROUGH WEDNESDAY...VERY SPRING-LIKE PATTERN WITH ONLY DIURNAL SHALLOW CONVECTION TO CONTEND WITH FOR THE NEXT COUPLE OF DAYS. A WEAK DISTURBANCE OVER OREGON IS FORECAST BY THE MODELS TO BRUSH THE SOUTHERN PANHANDLE TOMORROW BUT THIS WOULD STILL BE IN THE CHANCE CATEGORY AT BEST. NEAR-PERSISTENCE TEMPERATURES LOOK GOOD. ON WEDNESDAY A SOMEWHAT STRONGER SYSTEM TRIES TO MOVE ONSHORE. BUT IT APPEARS THIS SYSTEM WILL SLOW DOWN AND STRETCH APART. SO WILL KEEP CHANCES OF PRECIP CONFINED TO THE CASCADES ON WEDNESDAY. MAIN AFFECT COULD BE THE SHORT-WAVE RIDGE AHEAD OF THIS WAVE WHICH SHOULD RESULT IN A LITTLE WARMING FOR WEDNESDAY. RJ THURSDAY THROUGH SUNDAY...SPLIT UPPER LEVEL FLOW PERSISTS ACROSS THE DISTRICT ON THURSDAY WITH A SHORT WAVE MOVING THROUGH. WE WILL JUST MENTION SLIGHT CHANCE TO CHANCE POPS WITH THE LARGER ONES TOWARD THE WEST ON THURSDAY WITH THE APPROACHING WAVE. SYSTEM BECOMES MORE DEVELOPED MOVING ACROSS THE AREA ON FRIDAY WHICH WILL INCREASE THE PROBABILITY OF MEASURABLE PRECIPITATION. MOST AREAS WILL SEE CHANCE POPS WITH LIKELY OVER THE BLUES AND CASCADE MOUNTAINS FRIDAY. IT WILL REMAIN UNSETTLED SATURDAY AND SUNDAY SO PRECIPITATION WILL REMAIN IN THE FORECAST BOTH DAYS. TEMPERATURES WILL BE NEAR SEASONABLE VALUES FOR THIS TIME OF YEAR OVER THE ENTIRE EXTENDED PERIOD. ...THE INFORMATION IN THIS PRODUCT CONCERNING WARNINGS AND FORECASTS IS VALID ONLY AT THE TIME OF ISSUANCE. THE LATEST WARNING AND FORECAST INFORMATION WILL BE FOUND IN THE APPROPRIATE PRODUCTS... GEG 032/049/031/049/031/054 221101 COE 031/048/029/048/029/053 221101 PUW 033/049/031/049/031/053 131101 LWS 036/052/035/052/035/059 132101 CQV 033/052/029/052/029/057 321122 SPT 032/047/031/047/031/052 3211-2 WWP 031/046/029/046/029/052 323201 MWH 031/056/029/056/029/057 111101 EAT 035/055/033/055/033/056 111202 OMK 032/054/029/054/029/055 111222 .OTX...NONE.
IDZ001>004-026-027-WAZ031>038-041>044-171430- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 553 AM PST SUN MAR 16 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WASHINGTON AND NORTH IDAHO .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Washington in 2003Every state in 2003This day in weather historyWarnings in Washington, March 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5347507.